Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 32, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Aug 2, 2008, 3:06 PM EDT for Greene County, Rockingham County, Virginia. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 3:06 PM EDT (19:06 UTC)
- Expired
- Aug 2, 2008, 3:36 PM EDT
- In force
- 30 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Greene County, VA, Rockingham County, VA
The radar
The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:06 PM EDT | HAIL 1 | Elkton, VA | |
| Aug 2, 3:06 PM EDT | TORNADO | Elkton, VA | EF-0 TORNADO. PATH WIDTH 70 YARDS. PATH LENGTH 1/4 MILE. START POINT 38.4032N/78.6289W. END POINT 38.4030N/78.6244W. ABOUT A DOZEN LARGE TREES DOWN IN VARIOUS DIRECTIONS. EYEWITNESS REPORTS. |
| Aug 2, 3:18 PM EDT | TSTM WND DMG | Elkton, VA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 1:56 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 021906 TORLWX VAC079-165-021945- /O.NEW.KLWX.TO.W.0032.080802T1906Z-080802T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 306 PM EDT SAT AUG 2 2008 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... CENTRAL GREENE COUNTY IN CENTRAL VIRGINIA... SOUTHEASTERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA... * UNTIL 345 PM EDT * AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR ELKTON...MOVING SOUTHEAST AT 19 MPH. * LOCATIONS IMPACTED INCLUDE... SWIFT RUN... HANEYTOWN... LYDIA... MCMULLEN... HANEYTOWN... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3836 7842 3826 7852 3842 7869 3847 7863 TIME...MOT...LOC 1906Z 310DEG 17KT 3842 7861 $$ GMS/PELOQUIN
3 follow-up statements
000
WWUS51 KLWX 021917
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT SAT AUG 2 2008
VAC079-165-021945-
/O.CON.KLWX.TO.W.0032.000000T0000Z-080802T1945Z/
GREENE VA-ROCKINGHAM VA-
317 PM EDT SAT AUG 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
SOUTHEASTERN ROCKINGHAM AND CENTRAL GREENE COUNTIES...
AT 312 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS TORNADO WAS LOCATED NEAR ELKTON...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HANEYTOWN...LYDIA AND MCMULLEN.
THIS IS A DANGEROUS STORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR LARGE DAMAGING HAIL...VIOLENT WINDS AND POSSIBLY A
TORNADO. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AWAY FROM WINDOWS.
LAT...LON 3840 7865 3845 7859 3840 7849 3839 7849
3839 7848 3836 7842 3826 7852
TIME...MOT...LOC 1917Z 310DEG 17KT 3839 7856
$$
GMS/PELOQUIN000
WWUS51 KLWX 021929
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT SAT AUG 2 2008
VAC165-021939-
/O.CAN.KLWX.TO.W.0032.000000T0000Z-080802T1945Z/
ROCKINGHAM VA-
329 PM EDT SAT AUG 2 2008
...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN ROCKINGHAM COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED EAST OF THE WARNED AREA.
LAT...LON 3833 7855 3837 7852 3839 7850 3836 7842
3835 7843 3833 7845 3832 7846 3829 7849
TIME...MOT...LOC 1929Z 310DEG 17KT 3835 7850
$$
VAC079-021945-
/O.CON.KLWX.TO.W.0032.000000T0000Z-080802T1945Z/
GREENE VA-
329 PM EDT SAT AUG 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR CENTRAL
GREENE COUNTY...
AT 326 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR LYDIA...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCMULLEN.
LAT...LON 3833 7855 3837 7852 3839 7850 3836 7842
3835 7843 3833 7845 3832 7846 3829 7849
TIME...MOT...LOC 1929Z 310DEG 17KT 3835 7850
$$
GMS/PELOQUIN000
WWUS51 KLWX 021936
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
336 PM EDT SAT AUG 2 2008
VAC079-021946-
/O.CAN.KLWX.TO.W.0032.000000T0000Z-080802T1945Z/
GREENE VA-
336 PM EDT SAT AUG 2 2008
...THE TORNADO WARNING FOR CENTRAL GREENE COUNTY IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 3833 7855 3837 7852 3839 7850 3836 7842
3835 7843 3833 7845 3832 7846 3829 7849
TIME...MOT...LOC 1936Z 310DEG 17KT 3833 7847
$$
GMS/PELOQUINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 2, 10:57 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 2, 10:57 AM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1057 AM EDT SAT AUG 2 2008 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MVE ACROSS THE REGION THIS EVENING PUSHING A STRONG COLD FRONT THROUGH THE AREA LATER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON SOME POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL. HIGH PRESSURE WILL BUILD ACROSS THE AREA SUNDAY THROUGH MONDAY. ANOTHER FRONT WILL IMPACT THE REGION DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FIRST ROUND OF TSRA HAS EXITED THE AREA BUT ATMOSPHERE REMAINS VERY MOIST AND THE APPROACH OF A STRONG UPPER LVL DISTURBANCE LATER TODAY INDICATES THAT THERE WILL BE ANOTHER ROUND OF TSRA THIS AFTERNOON. MORNING CLOUDS ARE ALREADY THINING OUT MEANING THAT THERE WILL BE ENOUGH BREAKS FOR ADEQUATE HEATING/DESTABILIZATION FOR POTENTIAL SVR STORMS LATER THIS AFTERNOON. LATEST WRF MODELS AND RUC40 INDICATE THAT AREAS ALONG I-95 STAND THE BEST CHANCE FOR EXPERIENCING SVR WX. TIMING LOOKS TO BE BETWEEN 3PM AND 8PM. WOULD ANTICIPATE A SEVERE WEATHER WATCH LATER TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... THE FRONT WILL BE MOVING EAST OF THE FORECAST AREA BY EARLY EVENING...TAKING WITH IT MOST OF THE CONVECTION. WILL CONTINUE SLIGHT CHANCE TO CHANCE POPS ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR THROUGH EARLY EVENING. NOT A LOT OF DRYING OR INCREASED WINDS BEHIND THIS FRONT...SO WILL HAVE TO LOOK OUT FOR FOG LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. && .LONG TERM /SUNDAY THROUGH FRIDAY/... NO CHANGES MADE TO THE LONG TERM GRIDS DUE TO ACTIVE WEATHER OVERNIGHT. AN UPPER LOW WILL SLIDE EAST ACROSS NEW ENGLAND...BRINGING NOTABLE HEIGHT RISES ACROSS THE REGION EARLY NEXT WEEK. ZONAL FLOW TAKES OVER MID WEEK...AND A COLD FRONT IS EXPECTED ON WEDNESDAY. THIS WILL BE THE NEXT SIGNIFICANT CHANCE OF CONVECTION. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS THE AREA EARLY THIS MORNING...THEN AGAIN EARLY THIS AFTERNOON. WILL TRY TO PIN DOWN TIMING WITH MORNING ACTIVITY AS STORMS PROGRESS EAST. SECOND ROUND OF STORMS WILL DEVELOP DURING THE LATE MORNING THROUGH NOON AND MOVE EAST. THE WASHINGTON AND BALTIMORE METRO TERMINALS HAVE THE BETTER CHANCES OF SEEING THE STRONGEST STORMS BETWEEN NOON AND 5PM. TIMING REMAINS UNCERTAIN...SO 12Z TAFS WILL MOST LIKELY MAINTAIN THE VICINITY THUNDERSTORMS. THE COLD FRONT WILL MOVE THROUGH THE REGION TODAY...AND EAST OF THE AREA THIS EVENING. RELATIVELY LIGHT WEST TO NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT TONIGHT. LOCATIONS THAT SEE RAIN TODAY AND CLEARING SKIES TONIGHT MAY SEE SOME FOG LATE TONIGHT INTO EARLY SUNDAY MORNING. NO SIGNIFICANT WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY. && .MARINE... SOUTHERLY WINDS WILL CONTINUE AHEAD OF THE APPROACHING COLD FRONT. THIS WOULD LEAD TO CHANNELING UP THE BAY AND PORTIONS OF THE POTOMAC THIS MORNING AND AFTERNOON. HOWEVER...ONGOING CONVECTION COULD DISRUPT THAT FLOW. EITHER WAY...WIND GUSTS TO 20 KNOTS WILL BE POSSIBLE TODAY OVER THE WATERS. THEREFORE...WILL RAISE A SMALL CRAFT ADVISORY THROUGH EARLY EVENING. THUNDERSTORMS MOVING OVER THE WATERS TODAY WILL LIKELY PROMPT SPECIAL MARINE WARNINGS. STRONG SOUTHERLY FLOW WILL BE PRESENT TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT APPROACHES. THIS MAY REQUIRE A SMALL CRAFT ADVISORY TO BE POSTED IN SUBSEQUENT SHIFTS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...ROSA PRODUCTS...SAR/SMZ
Hazardous weather outlook, Aug 2, 3:00 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 300 PM EDT SAT AUG 2 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 031000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 300 PM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES MAY APPROACH 100 DEGREES TUESDAY. SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-031000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 300 PM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM EDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES MAY APPROACH 100 DEGREES ON TUESDAY. SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED.
In the hours before
Special weather statement, Aug 2, 1:46 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 146 PM EDT SAT AUG 2 2008 VAZ026-WVZ054-021830- PENDLETON WV-ROCKINGHAM VA- 146 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT PENDLETON AND ROCKINGHAM COUNTIES... AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF DEER RUN...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP BEHIND THIS STORM...WITH NEARLY THE SAME MOVEMENT. THE COMMUNITIES OF YANKEETOWN AND DEER RUN WILL BE AFFECTED BY THIS STORM. GMS
Special weather statement, Aug 2, 2:17 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 217 PM EDT SAT AUG 2 2008 VAZ026-021900- ROCKINGHAM VA- 217 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN AND WESTERN ROCKINGHAM COUNTY... AT 217 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF YANKEETOWN...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RANIFALL...SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF BROADWAY AND MASSANUTTEN WILL BE AFFECTED BY THIS STORM. FURTHER DEVELOPMENT MAY AFFECT AREAS JUST NORTH OF THE HARRISONBURG AREA BY 245 PM EDT. GMS
Special weather statement, Aug 2, 2:30 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 230 PM EDT SAT AUG 2 2008 VAZ027-029-021915- PAGE VA-SHENANDOAH VA- 230 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT CENTRAL PAGE AND SOUTHERN SHENANDOAH COUNTIES... AT 230 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF HAMBURG...MOVING EAST AT 21 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF QUICKSBURG...LEAKSVILLE AND LURAY WILL BE AFFECTED BY THIS STORM. GMS
Special weather statement, Aug 2, 2:34 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 234 PM EDT SAT AUG 2 2008 MDZ003-004-021915- FREDERICK MD-WASHINGTON MD- 234 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON AND FREDERICK COUNTIES... AT 234 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF HALFWAY...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF HAGERSTOWN...BOONSBORO AND WOLFSVILLE WILL BE AFFECTED BY THIS STORM. GMS
Special weather statement, Aug 2, 3:03 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 303 PM EDT SAT AUG 2 2008 MDZ005>007-022000- CARROLL MD-HARFORD MD-NORTHERN BALTIMORE MD- 303 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE AND HARFORD COUNTIES... AT 303 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF MARYLAND LINE TO 7 MILES WEST OF MANCHESTER...MOVING SOUTHEAST AT 21 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF MANCHESTER...HAMPSTEAD AND JARRETTSVILLE WILL BE AFFECTED BY THESE STORMS. GMS/PELOQUIN
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:44 AM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 2, 4:50 AM EDT | Special Marine Warning | LWX | 68 min | |
| Aug 2, 5:47 AM EDT | Special Marine Warning | LWX | 60 min | |
| Aug 2, 9:07 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 15 min |
| Aug 2, 2:22 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham | 38 min |
| Aug 2, 2:59 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Page, Rockingham | 43 min |
| Aug 2, 3:11 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 2, 3:38 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Orange | 51 min |
| Aug 2, 5:05 PM EDT | Special Marine Warning | LWX | 55 min | |
| Aug 2, 5:07 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 38 min |
| Aug 2, 5:41 PM EDT | Special Marine Warning | LWX | 99 min | |
| Aug 2, 5:43 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 28 min |
| Aug 2, 5:44 PM EDT | Special Marine Warning | LWX | 45 min | |
| Aug 2, 6:10 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 2, 6:31 PM EDT | Special Marine Warning | LWX | 74 min | |
| Aug 2, 7:32 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Fairfax | 43 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.